MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROFILE; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION PROFILE; SNARE, FLEXIBLE
Model Number M00562531
Medical Device Problem Codes Failure to Cut (2587); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter address: (b)(6).(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a profile extra small oval flexible snare was used during an unknown procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the snare could be strangulated, but it failed to cut.It seemed that the proximal was bent and felt that tension was applied somewhere.However, it did not transmit to the tip.The procedure was completed with another profile snare.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block e1: the initial reporter address is (b)(6).Block h6: problem code 2587 captures the reportable event of snare loop failure to cut.Block h10: (product investigation): one profle snare was received for analysis.Visual analysis of the device revealed that it did not have any defective condition.Functional evaluation of the returned device found that the device was tested in the 10-inch loop fixture and it was able to extend completely and retract without issues.Continuity test was also performed and the device passed the continuity test since the device's electrical resistance was 8.9 ohms, indicating a proper connection (the electrical resistance shall be less than 20 ohms per non-rotatable snares electrical resistance).A risk review of the proile snare was completed using the snare family global design and confirmed that the event of loop failure to cut and loop bent were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, however there is no control how the devices are handled/manipulated in the field.Based on the information available and the analysis performed, the most probable root cause for this problem is no problem detected since the device complaint or problem cannot be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
PROFILE
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10540845
Report Number3005099803-2020-03963
Device Sequence Number10838848
Product Code FDI
UDI-Device Identifier08714729156628
UDI-Public08714729156628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model NumberM00562531
Device Catalogue Number6253
Device Lot Number0025299892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1